Alert archive / New York / Flash Flood Warnings in 2022
Flash Flood Warning 3, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Jul 24, 2022, 11:38 PM EDT for St. Lawrence County, New York. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2022, 11:38 PM EDT (03:38 UTC)
- Expired
- Jul 25, 2022, 3:18 AM EDT
- In force
- 4 hr
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
- Flood severity
- None
County St. Lawrence County, NY
The radar
The Ft Drum radar (KTYX), 94 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 3.6 hours before the alert went out and 337 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1086 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.8
The text
As transmitted.
810
WGUS51 KBTV 250338
FFWBTV
NYC089-250730-
/O.NEW.KBTV.FF.W.0003.220725T0338Z-220725T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Burlington VT
1138 PM EDT Sun Jul 24 2022
The National Weather Service in Burlington has issued a
* Flash Flood Warning for...
Northwestern St. Lawrence County in northern New York...
* Until 330 AM EDT.
* At 1138 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2 inches of
rain have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Ogdensburg, Canton, Potsdam, Lisbon, De Kalb, Rensselaer Falls,
Heuvelton, Morley, Richville, Edwardsville, Chipman, Morristown,
Waddington, Madrid, Hammond, Norwood, De Peyster, Rossie, De Kalb
Junction and East De Kalb.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
FLASH FLOOD...RADAR INDICATED
$$
Neiles2 follow-up statements
872
WGUS71 KBTV 250548
FFSBTV
Flash Flood Statement
National Weather Service Burlington VT
148 AM EDT Mon Jul 25 2022
NYC089-250730-
/O.CON.KBTV.FF.W.0003.000000T0000Z-220725T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
St. Lawrence NY-
148 AM EDT Mon Jul 25 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM EDT EARLY THIS
MORNING FOR NORTHWESTERN ST. LAWRENCE COUNTY...
At 148 AM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
1.5 and 2.5 inches of rain have fallen. Additional rainfall amounts
of 0.25 to 0.5 inches are possible in the warned area. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Ogdensburg, Canton, Potsdam, Lisbon, De Kalb, Rensselaer Falls,
Heuvelton, Morley, Richville, Edwardsville, Chipman, Morristown,
Waddington, Madrid, Hammond, Norwood, De Peyster, Rossie, De Kalb
Junction and East De Kalb.
Light to moderate rainfall continues. At this time, no reports have
been received, but if there are any flooded areas or water on roads,
this may slow waters receding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4439 7584 4445 7578 4442 7580 4441 7580
4444 7576 4445 7575 4447 7578 4445 7581
4455 7572 4458 7568 4458 7567 4485 7524
4475 7542 4477 7541 4478 7537 4487 7522
4476 7488 4455 7509 4431 7566
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
Haynes986
WGUS71 KBTV 250718
FFSBTV
Flash Flood Statement
National Weather Service Burlington VT
318 AM EDT Mon Jul 25 2022
NYC089-250728-
/O.CAN.KBTV.FF.W.0003.000000T0000Z-220725T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
St. Lawrence NY-
318 AM EDT Mon Jul 25 2022
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHWESTERN ST. LAWRENCE
COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 4439 7584 4445 7578 4442 7580 4441 7580
4444 7576 4445 7575 4447 7578 4445 7581
4455 7572 4458 7568 4458 7567 4485 7524
4475 7542 4477 7541 4478 7537 4487 7522
4476 7488 4455 7509 4431 7566
$$
HaynesWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 10:10 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jul 24, 10:10 PM EDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Burlington VT 1010 PM EDT Sun Jul 24 2022 .SYNOPSIS... Showers and thunderstorms are expected to continue tonight as a cold front crosses the North Country. The threat for severe thunderstorms continues through early morning, flash flooding is also a concern into Monday morning. A pattern shift to drier and cooler weather is still likely by Monday evening. && .NEAR TERM /THROUGH MONDAY/... As of 958 PM EDT Sunday...A new severe thunderstorm watch has been issued for all of Northern New York, as well as Grand Isle, Franklin, Lamoille and Chittenden Counties in Vermont until 5 AM. We will also continue to have a threat for flash flooding in very heavy rain, and especially in areas that see multiple storms pass through the area. Previous discussion follows. Overall setup as of Sunday afternoon features an anomalously moist air mass overhead with precipitable water values expected to climb to 1.75 to 2 inches by this evening. The strong moisture advection is courtesy of a developing 45+ knot southwesterly low-level jet tapping into a ribbon of Gulf of Mexico-sourced moisture. With temperatures climbing into the mid 80s to low 90s, between 250 and 1000 J/kg CAPE is analyzed over the area this afternoon. Strong flow in the mid and upper- levels supports an environment conducive to organized convection. In addition, relatively strong 0-3 km SRH values indicate rotating updrafts are possible in any storms that do develop. The biggest question with regards to this evening's severe weather threat will be lack of any strong surface convergence/boundary, with the cold front upstream not set to work through until tomorrow morning. Nonetheless, several residual boundaries floating around the area including outflow and lake breeze boundaries, so these may be enough to trigger some thunderstorm development going into this evening. Any thunderstorms that do develop have the potential to contain heavy rain and large hail. We also can't rule out an isolated brief spin up given the strong helicity in the low-levels. As we head into the overnight hours, we begin to lose our better instability and the main threat transitions from a severe weather threat more to a hydro threat. Rainfall this evening into overnight will be moderate to heavy in nature, aided by high moisture values, deep warm cloud layer, and continued instability/deep lift. In addition, boundary parallel flow will also favor training of storms, where multiple heavy showers/storms may go over the same area and could potentially result in some localized flash flooding. Synoptic support both in the lower and upper levels also becomes better overnight, so expecting coverage of showers to blossom with fairly widespread precipitation footprint expected overnight. Showers will generally wind down through the day by Monday, and post-frontal conditions will be a little cooler with highs in the mid 70s to mid 80s. && .SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/... As of 328 PM EDT Sunday...Will have a return to quieter weather for the Monday night through Tuesday night timeframe. Temperatures will actually be slightly below seasonal normals for a change as a ridge of surface high pressure builds over the north country, as well as building heights aloft. Low temperatures will be in the mid 50s to lower 60s with highs reaching the mid 70s to lower 80s, with westerly flow and dry weather. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... As of 328 PM EDT Sunday...Towards the end of the week, will have a potentially impactful system for the Thursday through Friday timeframe. Dry weather will continue for Wednesday as high pressure begins to slide east of the region. On Wednesday night we'll have a frontal system approaching from the west as a low pressure system lifts well north of the region up into Canada. Better chance for showers and embedded thunderstorms will be on Thursday as the fropa takes place, with showers ending Thursday night. Still a lot of time to look closer at the details, but at this time looks like we could at least see some thunderstorms on Thursday, and we'll continue to monitor potential for severe weather. Will have a strong upper level jet crossing the region, along with upper level shortwave energy. Drier weather will return for next weekend with another ridge of surface high pressure building into the region once again. && .AVIATION /02Z MONDAY THROUGH FRIDAY/... Through 00Z Tuesday...Expect showers to impact most TAF sites overnight, but have continued to leave out mention of thunderstorms at this time. Both ceilings and visibilities will be lowering into the night, eventually arriving at MVFR conditions after 03z Monday. Some spots are expected to fall to IFR conditions, including KMPV and KEFK. Winds will be mainly from the south and south-southwest over the next 24 hours, with gusts in the 15-20 knot range. LLWS is anticipated at most TAF sites after 00z Monday, with winds aloft from the southwest at 40-45 knots. Conditions will gradually improve to VFR at all sites after 12z Monday, and winds will veer to westerly. Outlook... Monday Night: VFR. NO SIG WX. Tuesday: VFR. NO SIG WX. Tuesday Night: VFR. NO SIG WX. Wednesday: VFR. NO SIG WX. Wednesday Night: VFR. Chance SHRA. Thursday: Mainly VFR, with local MVFR possible. Chance SHRA. Thursday Night: VFR. Slight chance SHRA. Friday: VFR. Slight chance SHRA. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Storm NEAR TERM...Duell/Neiles SHORT TERM...Neiles LONG TERM...Neiles AVIATION...Neiles/Storm
Hazardous weather outlook, Jul 24, 8:29 PM EDT, 3 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 829 PM EDT Sun Jul 24 2022 NYZ026-027-029-030-087-260030- Northern St. Lawrence-Northern Franklin-Southeastern St. Lawrence- Southern Franklin-Southwestern St. Lawrence- 829 PM EDT Sun Jul 24 2022 ...SEVERE THUNDERSTORM WATCH 498 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northern New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Strong to severe thunderstorms are possible this evening capable of producing damaging winds, small hail, and isolated tornadoes. Thunderstorms and heavy rain will continue overnight through Monday morning which may lead to localized flash flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ028-031-034-035-VTZ001>011-016>021-260030- Eastern Clinton-Western Clinton-Western Essex-Eastern Essex- Grand Isle-Western Franklin-Orleans-Essex-Western Chittenden- Lamoille-Caledonia-Washington-Western Addison-Orange-Western Rutland- Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland- Western Windsor-Eastern Windsor- 829 PM EDT Sun Jul 24 2022 This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...Tonight. Strong to severe thunderstorms are possible this evening capable of producing damaging winds, small hail, and isolated tornadoes. Thunderstorms and heavy rain will continue overnight through Monday morning which may lead to localized flash flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 24, 6:39 PM EDT, 4 hours 59 minutes before
Special Weather Statement
National Weather Service Burlington VT
639 PM EDT Sun Jul 24 2022
NYZ026-027-029>031-087-242345-
Northern St. Lawrence NY-Northern Franklin NY-
Southeastern St. Lawrence NY-Southern Franklin NY-Western Clinton NY-
Southwestern St. Lawrence NY-
639 PM EDT Sun Jul 24 2022
...A strong thunderstorm will impact portions of southwestern
Clinton, central Franklin and northeastern St. Lawrence Counties
through 745 PM EDT...
At 638 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake Ozonia, moving east at 45 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Saranac, Debar Mountain, Bryants Mill, Jericho, Dannemora, Lyon
Mountain, Peasleeville, Merrill, Clayburg, Lake Ozonia, Dickinson,
Santa Clara, Chazy Lake, Dickinson Center, Duane Center,
Moffittsville, Cadyville, Moffitsville, Chasm Falls and Standish.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northern New York.
&&
LAT...LON 4453 7463 4475 7465 4479 7361 4451 7357
TIME...MOT...LOC 2238Z 268DEG 41KT 4463 7449
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BanacosSpecial weather statement, Jul 24, 7:17 PM EDT, 4 hours 21 minutes before
Special Weather Statement
National Weather Service Burlington VT
717 PM EDT Sun Jul 24 2022
NYZ028-031-VTZ001-002-016-250015-
Eastern Clinton NY-Western Clinton NY-Western Franklin VT-
Grand Isle VT-Eastern Franklin VT-
717 PM EDT Sun Jul 24 2022
...Strong thunderstorms will impact portions of northeastern Clinton,
Grand Isle and Franklin Counties through 815 PM EDT...
At 716 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Rouses Point to Dannemora. Movement was east at
55 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Plattsburgh, Beekmantown, Chazy, Enosburg Falls, Franklin, Montgomery
Center, Sheldon, St. Albans Town, South Alburgh, Alburgh, Enosburg
Falls Village, Alburgh Dunes State Park, North Hero, Bakersfield,
Berkshire, Isle La Motte, Lake Carmi State Park, Dannemora, Richford
and Rouses Point.
This includes the following highways...
Interstate 87 between mile markers 154 and 173.
Interstate 89 between mile markers 111 and 129.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4501 7256 4481 7260 4466 7386 4501 7341
TIME...MOT...LOC 2316Z 254DEG 50KT 4502 7337 4471 7376
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BanacosThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 10:27 PM EDT | Severe Thunderstorm Warning | BTV | St. Lawrence | 63 min |
| Jul 24, 11:18 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, St. Lawrence | 57 min |
| Jul 25, 12:08 AM EDT | Severe Thunderstorm Warning | BTV | Clinton, Franklin | 67 min |
| Jul 25, 12:31 AM EDT | Special Weather Statement | BTV | Franklin | 59 min |
| Jul 25, 12:37 AM EDT | Flash Flood Warning | BTV | Franklin, St. Lawrence | 3 hr |
| Jul 25, 1:56 AM EDT | Special Weather Statement | BTV | Franklin | 49 min |
| Jul 25, 2:28 AM EDT | Special Weather Statement | BTV | Hamilton | 47 min |
Nearby
Flash Flood Warnings in New York, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.